MAUDE Adverse Event Report: SKELETAL DYNAMICS SKELETAL DYNAMICS; DRIVER, AO CONNECTION, POLYAXIAL LOCKING SCREW

SKELETAL DYNAMICS SKELETAL DYNAMICS; DRIVER, AO CONNECTION, POLYAXIAL LOCKING SCREW
Model Number Driver, AO Connection, Polyaxial Locking Screw
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system instructions for use warnings state: for safe effective use of the implant, the surgeon must be thoroughly familiar with the surgical technique for the device, implant, and associated instruments.As per our surgery usage charge form related with this case, requirement for the instrument listed in the surgical technique labeled as "single use only" was not met.Evidence suggests that the instrument has been used multiple times.Reusing instruments labeled "single use only" may compromise the structural integrity of the instrument.
 
Event or Problem Description
User submitted a report to the fda stating: during placement of a locking screw, the tip of a screwdriver broke flush into the head of x1 locking screw.Attempts were made to remove the broken screwdriver tip from the head of the locking screw.This could not be achieved as the tip was incarcerated within the head of the locking screw.

Brand Name
SKELETAL DYNAMICS
Common Device Name
DRIVER, AO CONNECTION, POLYAXIAL LOCKING SCREW
Manufacturer (Section D)
SKELETAL DYNAMICS
7300 n. kendall drive
miami, fl
MDR Report Key10282935
Report Number3006742481-2020-00005
Device Sequence Number667044
Product Code HWC
UDI-Device Identifier00841506101286
UDI-Public00841506101286
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182492
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDriver, AO Connection, Polyaxial Locking Screw
Device Catalogue NumberDRVR-AOS-PLS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;